MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA POLARIS 600; LIGHT, SURGICAL

DRÄGERWERK AG & CO. KGAA POLARIS 600; LIGHT, SURGICAL
Model Number G16720
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the spring arm cover of the polaris 600 became fractured and dropped into the sterile environment of the operating theater.There were no health consequences for the patient reported.
 
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Additional Manufacturer Narrative
The affected system was examined onsite by the dräger service.The affected spring arm cover was made available for further investigation.The affected part is the joint cover of the spring arm that has fallen off.Examination of the cover found clear traces of external force that can be traced back to impact or collision-like contact with the covering.This is an indication for improper handling of the spring arm.The dräger service has already replaced the spring arm covers to the affected spring arm.The form-fit latched spring arm joint cover can become loose due to an external impact (gap formation) and can also fall if loosened further.The function of the spring arm (swivelling with set spring force and height stop) is not impaired by the loss of the joint cover.According to the instruction for use, caution is advised when working with the light system, as objects may otherwise fall into the surgical field.It also states that collisions between the light bodies or parts of the arm system should be avoided.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description

Brand Name
POLARIS 600
Common Device Name
LIGHT, SURGICAL
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key21811880
Report Number9611500-2025-00187
Device Sequence Number21084954
Product Code FTD
UDI-Device Identifier04048675416562
UDI-Public(01)04048675416562(11)230124(93)G16720-23
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG16720
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Patient SexUnknown